MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that tecnis toric intraocular lens (model zct225, +19.0 diopter) was explanted in a secondary procedure from patient¿s left eye.The patient wanted near vision and patient¿s lens choice was targeted for myopia.Post implant, the patient was not happy with the results.The lens was explanted and exchanged for a model zct150, +16.0 diopter iol.There was no incision enlargement required and no patient injury reported.Patient was reported to be doing fine at discharge.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on:7/20/2018.Device returned to manufacturer? yes/ device evaluation: the device was received at the manufacturing site for investigation.Visual inspection showed that the lens was returned inside the daisy wheel.Visual inspection under 12x microscope magnification was performed and no abnormality found on the returned lens.Dimensional inspection also was performed which the results showed all measurements were within the specification.The complaint cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7501660
Report Number3011852734-2018-00078
Device Sequence Number1775171
Product Code HQL
UDI-Device Identifier05050474552715
UDI-Public(01)05050474552715(17)210831
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date08/31/2021
Device Model NumberZCT225
Device Catalogue NumberZCT225U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer07/04/2018
08/21/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date07/19/2018
08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005